Florida, 2011

Heavy Rain in Florida, July 10, 2011

July 10, 2011 · NWS JAX · 2 events in 1 county or zone

High moisture content and slow storm motion producing locally heavy rainfall in Alachua County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

High moisture content and slow storm motion producing locally heavy rainfall in Alachua County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 1:20 PM EST, 15 minutes earlier.

Area forecast discussion, Jul 10, 1:20 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT SUN JUL 10 2011

.SYNOPSIS...UPPER HIGH NOW CENTERED OVER THE SC/GA LINE WITH TROF
EXTENDING FROM OFFSHORE THE JAX COUNTY WARNING AREA (CWA) COAST
TO SW GA. DRIER AIR NOTED NEAR AND N OF THE HIGH CENTER...BUT SAT
DERIVED PRECIP H2O INDICATES 2+ INCH VALUES INTO S SC. AT THE
SFC...COLD FRONT HAS NEARLY STALLED N OF THE CWA. TSTMS CONTINUE
TO FIRE IN 2 AREAS...ONE OVER THE S 1/3 IN RESPONSE TO TAIL END OF
MAIN VORT LOBE WHICH EXTENDS INTO THE ATLC. THE 2ND AREA IS
ASSOCIATED WITH ANOTHER SPOKE OF VORTICITY AND A WEAK PRE-FRONTAL
TROF OVER THE N ZONES. REGION IN BETWEEN THESE 2 AREAS HAS ONLY
ISOLD SHOWERS AND STORMS ATTM...LIKELY DUE TO SOME WEAK NEGATIVE
VORT ADVECTION...BUT TCU ARE NOTED EVEN IN THIS AREA. EARLY AFTN
TEMPS RANGE FROM NEAR 80 IN RECENT RAIN AREAS TO THE LOWER 90S IN
INLAND AREAS THAT HAVE YET TO RECEIVE RAIN. DEW POINTS REMAIN
HIGH...MOSTLY IN THE MID TO UPPER 70S.

.SHORT TERM...OUTFLOW FROM S CONVECTION IN CONCERT WITH ATLC
SEABREEZE SHOULD SPREAD NW AND EVENTUALLY MEET UP WITH STORMS OVER
INLAND SE GA. AS A RESULT...SHOWERS AND STORMS WILL CONTINUE TO
FILL IN ACROSS THE REMAINDER OF THE AREA THRU THE AFTN. STORM
MOTION WILL CONTINUE TO BE ERRATIC...WITH MOTION MOSTLY DOMINATED
BY OUTFLOWS. HOWEVER...TALLER STORMS SHOULD MOVE IN A MORE S TO SE
DIRECTION. DUE TO THE SLOW STORM MOTION...LOCALIZED RAINFALL
AMOUNTS MAY EXCEED 2 INCHES. STRONG WIND GUSTS REMAIN POSSIBLE IN
MOST INTENSE STORMS DUE TO PRECIP LOADING...BUT MOSTLY BELOW 40
MPH.

MOISTURE AXIS THAT HAS RESIDED ACROSS THE AREA WILL SHIFT S OVER
THE NEXT 48 HOURS. AS A RESULT...POPS WILL DECREASE FROM THE N AND
NE. OUTSIDE OF PRECIP AREAS...TEMPS WILL WARM A BIT DUE TO HIGH
PRESSURE ALOFT AND OVERALL INCREASING THICKNESSES...AS WELL AS
SLOWLY DECREASING CLOUD COVER AND PRECIP. MAX TEMPS WILL APPROACH
THE MID TO UPPER 90S OVER OUR INTERIOR SE GA ZONES BY TUE. AS
MENTIONED BY MID SHIFT...HEAT INDICES WILL BE IN THE 105 TO 110
RANGE OVER GA ZONES.

HAVE INCLUDED AREAS OF SMOKE FOR PORTIONS OF SE GA DOWNWIND FROM
HONEY PRAIRIE WILDFIRE OVERNIGHT. PLUME SHOULD MOSTLY HEAD TOWARD
THE NE OR E THRU THE NIGHT AFTER DISRUPTIONS THIS AFTN AND EVENING
DUE TO SEABREEZE AND OUTFLOWS.

.LONG TERM...WARMER TEMPS WILL CONTINUE INTO AT LEAST THU WITH
BORDERLINE HEAT ADVISORY CRITERIA POSSIBLE OVER INLAND SE GA. HAVE
MADE ONLY MINOR TWEAKS TO THE EXTENDED PACKAGE.

&&

.AVIATION...TEMPO IFR/LIFR DUE TO HEAVY RAINFALL THIS AFTN.
CONVECTION WILL DECREASE AFTER SUNSET WITH MVFR DUE TO BR POSSIBLE
AT ALL TERMAINALS...WITH FU AT SSI LIKELY BETWEEN 02-08Z WHEN LOW
LEVEL WINDS ARE EXPECTED TO BE SW. GUIDANCE INDICATES WNW WINDS BY
DAYBREAK ACROSS SE GA...SO HAVE IMPROVED VSBYS AT SSI DUE TO SMOKE
AFTER 08Z.

&&

.MARINE...SSW FLOW WILL BECOME ONSHORE IN THE AFTN NEAR THE COAST
WITH THE SEA BREEZE. WINDS WILL BE 10-15 KTS AND COMBINED SEAS
GENERALLY 3 FT OR LESS...WITH SOME 4 FT HEIGHTS POSSIBLE FARTHER
OFFSHORE TOWARD THE GULF STREAM THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  94  75  97 /  30  40  20  30
SSI  77  90  78  91 /  30  30  20  20
JAX  74  92  75  93 /  30  50  30  40
SGJ  75  89  76  90 /  30  50  30  40
GNV  73  91  74  93 /  30  60  30  40
OCF  73  92  74  93 /  30  60  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/ENYEDI/WALKER
Hazardous weather outlook, Jul 10, 3:45 AM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EDT SUN JUL 10 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
445 AM EDT SUN JUL 10 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...STRONG STORMS AND LOCALLY HEAVY RAINFALL POSSIBLE...
...AREAS OF SMOKE ACROSS PORTIONS OF INLAND SOUTHEAST GEORGIA...

.DAY ONE...TODAY AND TONIGHT...

A BROAD AREA OF LOW PRESSURE OVER THE AREA WILL BE THE FOCUS OF
NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. A DEVELOPING
BAND OF SHOWERS AND STORMS ALONG THE GULF COAST IS EXPECTED TO
SPREAD NORTHEAST ACROSS THE I-75 CORRIDOR THIS MORNING AND ACROSS
MUCH OF THE REGION DURING THE AFTERNOON. A FEW STORMS MAY LINGER
INTO THE EVENING. A FEW STORMS MAY ALSO BECOME STRONG AND PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. THE OTHER
CONCERN WILL BE LOCALLY HEAVY RAINFALL AMOUNTS OF OVER 2 INCHES DUE
TO THE SLOW STORM MOTION.

SMOKE FROM THE HONEY PRAIRIE WILDFIRE WILL PUSH TO THE NORTHEAST
OF THE FIRE LOCATION IMPACTING A PORTION OF INLAND SOUTHEAST
GEORGIA...INCLUDING WAYCROSS...NAHUNTA...JESUP...AND POSSIBLY
BRUNSWICK. VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE AT
TIMES...AND POSSIBLY MIX WITH FOG THIS BOTH THIS MORNING AND
MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. SLOW
MOVING STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL TO REMAIN
THE MAIN THREAT...ALTHOUGH A FEW STORMS DAILY COULD BECOME STRONG
WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

HIGH TEMPERATURES IN THE MID TO UPPER 90S ACROSS INLAND SOUTHEAST
GEORGIA...ALONG WITH HIGH MOISTURE LEVELS WILL PUSH HEAT INDICES
INTO THE 105 TO 110 DEGREE RANGE EACH AFTERNOON THROUGH MUCH
OF THE WEEK. HEAT INDICES MAY POSSIBLY EXCEED 110 DEGREES IN
A FEW SPOTS ACROSS INLAND SOUTHEAST GEORGIA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Jul 10, 10:16 AM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1116 AM EDT SUN JUL 10 2011

FLZ037-101545-
PUTNAM-
1116 AM EDT SUN JUL 10 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN PUTNAM
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1145 AM
EDT...

AT 1116 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF ORANGE MILLS...OR
4 MILES NORTH OF EAST PALATKA...MOVING SOUTHEAST AT 5 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BOSTWICK...
PALATKA...EAST PALATKA...ORANGE MILLS AND SAN MATEO THROUGH 1145 AM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2957 8162 2972 8177 2981 8164 2972 8152
      2965 8152
TIME...MOT...LOC 1516Z 304DEG 6KT 2971 8162

ENYEDI
Special weather statement, Jul 10, 10:52 AM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1152 AM EDT SUN JUL 10 2011

FLZ037-101615-
PUTNAM-
1152 AM EDT SUN JUL 10 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
PUTNAM COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
1215 PM EDT...

AT 1152 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER BOSTWICK...OR 9 MILES NORTHWEST OF
HASTINGS...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND BOSTWICK THROUGH 1215 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2978 8176 2984 8170 2984 8158 2976 8152
      2968 8152 2967 8153
TIME...MOT...LOC 1552Z 292DEG 5KT 2978 8163

ENYEDI
Special weather statement, Jul 10, 12:20 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
120 PM EDT SUN JUL 10 2011

FLZ033-101800-
ST. JOHNS-
120 PM EDT SUN JUL 10 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 200
PM EDT...

AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST
OF DURBIN TO 6 MILES NORTHEAST OF PICOLATA...MOVING SOUTH AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DURBIN...
PICOLATA AND BAKERSVILLE THROUGH 200 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2997 8133 2985 8159 2991 8161 2995 8160
      2998 8163 3006 8164 3011 8153 3011 8144
      3016 8143 3019 8138
TIME...MOT...LOC 1721Z 000DEG 4KT 3011 8141 2999 8155

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Alachua

When
July 10, 1:35 PM EST
Where
Alachua County, 0.69 mi S of Phifer
Reported by
Broadcast Media
Coordinates
29.690, -82.370

Two inches of rain was measured within 30 minutes near the intersection of NW 39th Ave and NW 34th Street in Gainesville.

Heavy Rain, Alachua

When
July 10, 1:50 PM EST
Where
Alachua County, 3.17 mi NW of Dayville
Reported by
Trained Spotter
Coordinates
29.660, -82.420

About 6 inches of standing water was observed on Newberry Road near Interstate 75 in the westbound curbside lane. The water extended into the middle lane.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318707, 318708.